Volume 20, issue 2 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The prism manifold realization problem

William Ballinger, Chloe Ching-Yun Hsu, Wyatt Mackey, Yi Ni, Tynan Ochse and Faramarz Vafaee

Algebraic & Geometric Topology 20 (2020) 757–816
Abstract

The spherical manifold realization problem asks which spherical three-manifolds arise from surgeries on knots in S3 . In recent years, the realization problem for C–, T–, O– and I–type spherical manifolds has been solved, leaving the D–type manifolds (also known as the prism manifolds) as the only remaining case. Every prism manifold can be parametrized as P(p,q) for a pair of relatively prime integers p > 1 and q. We determine a list of prism manifolds P(p,q) that can possibly be realized by positive integral surgeries on knots in S3 when q < 0. Based on the forthcoming work of Berge and Kang, we are confident that this list is complete. The methodology undertaken to obtain the classification is similar to that of Greene for lens spaces.

Keywords
prism manifold, Dehn surgery, changemaker
Mathematical Subject Classification 2010
Primary: 57M25, 57R65
References
Publication
Received: 17 May 2018
Revised: 6 June 2019
Accepted: 24 June 2019
Published: 23 April 2020
Authors
William Ballinger
Department of Mathematics
Princeton University
Princeton, NJ
United States
Chloe Ching-Yun Hsu
Department of Mathematics
California Institute of Technology
Pasadena, CA
United States
Wyatt Mackey
Department of Mathematics
Stanford University
Stanford, CA
United States
Yi Ni
Department of Mathematics
California Institute of Technology
Pasadena, CA
United States
Tynan Ochse
Department of Mathematics
University of Texas, Austin
Austin, TX
United States
Faramarz Vafaee
Department of Mathematics
Duke University
Durham, NC
United States